Sticky

Vitamin D

7 posts in this topic

Ok folks,

My new doctor found I had very low Vit D. As opposed to the last three rheumatologist's whom, imo should have already looked but that's the luck of the draw. I mean I never knew about it until she asked if I was ever checked!

Anyways, I understand its relative roll in all this sclero and etc.

I just started 50,000 IU's twice weekly for 8 weeks and we will see where I'm at.

 

My questions to all ye here in sclero land is;

How long did it take to feel/see improvements and what were they?

Did it help with fatigue and malaise?

Did it help with pain? For example I have it bad in my feet and legs as in "bad to the bone"  ya know like;

George Thorogood :you-rock:

 

I also have psoriasis and maybe a few here have it as well and maybe it will help that too.

Soes, anyone have any experiences they would care to share?

 

 

 

 

 

Share this post


Link to post
Share on other sites

Hi,

 

I had a severe deficiency - it took about a year for my levels to get to the lower end of normal with the medications. The main symptom for me was muscle pain - yes, this has improved, and I am still taking the meds over the winter. The trouble is with Scleroderma is that it can make you ache anyway, so it's hard to know what is causing what. And with our chill factor, getting sunshine on your skin is easier said than done.

One thing I would say though, is that if you have GERD, and are on a lot of meds as I am for it, I think it can block the absorption of certain vitamins, so check this out with your general practitioner. It's also worth getting a blood profile for coeliac disease, as this can also cause issues with absorption.

 

Lisa

Share this post


Link to post
Share on other sites

Hi Sticky,

 

We have a medical page on Vitamin D deficiency  which I hope you'll find interesting and informative. It does appear that people with low blood levels of Vitamin D are at a higher risk of developing autoimmune diseases.

 

I do take a calcium and vitamin D supplement to counteract the effect of the steroids I take (they can cause brittle bones and osteoporosis, among other things).

 

Kind regards,


Jo Frowde

ISN Assistant Webmaster

SD World Webmaster

ISN Sclero Forums Manager

ISN News Manager

ISN Hotline Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hello Sticky

 

My understanding based on previous discussions about vitamin D deficiency is that it can cause tiredness and aches and pains.

 

Take care.


Amanda Thorpe

ISN Sclero Forums Senior Support Specialist

ISN Video Presentations Manager

ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

@inkedup

Do I ever understand about hard it is to tell whats causing what! I have been through all the GERD stuff and nothing remarkable, although I did have a colonoscopy few years ago. I had 3 pre-cancer polyps. We will do a coeliac panel next visit, but I did try gluten free diet on my own. No positive results but there's that "hard to tell" thing again and is why I still wanted it done.

 

From what I can tell looking back, I have had it a long long time and am hopeful it will help. I live in the "sunshine state" of Florida and do get sun but with my COPD its brutal out in the humidity so no long periods, plus a lot of the meds prevent exposure to the sun.  So I have to be careful in these here parts. I had so much going on, sinus surgery etc. etc. etc. as well, three within a year! Calcium cysts no less.

 

@Joelf Yes, I thought about the steroids and was on them, had to drop 5mg a day and when I went to Remicade it was just too much kidney wise so I asked to get off of them. Felt like a mule kicked me :lol: Remicade has been effective in bringing my Sed. rate and CRP down while other biologic's failed and it has worked wonders on my spine. I'm on my 4th month on Remicade but my new doctor wants to add chemo. However, with Lupus that may signal an end to Remicade and will have to watch that as it goes. Tried MTX before but caused TIA's and my new doctor was the only who could explain why that occurred! Will use a less toxic one she said.

 

@Amanda,

Well I hope it helps, I'm placing a lot of faith on it probably too much but hey gotta keep the faith :rolleyes:

Share this post


Link to post
Share on other sites

Hi there,

 

I live in the North of England, so unless we get a good summer/go abroad, then Vit D is in short supply anyway! It's not good for us to get low on Vit D, as that means Calcium doesn't work properly either. It's all a bit insidious too. I also have multiple autoimmune issues, so there's a tendency to blame the other condition. What I tend to do now is ASK for certain things to be tested, anything that makes a little difference is important to our well being, and I think we have to be in control over our own health. Doctors invariably look for predictable disease patterns, and it's very unpredictable to say the least!

Share this post


Link to post
Share on other sites

Hi Lisa!

Ya you Englander's are about to get a NFL team, huge Saints fan here and on a Saints site I made a post about what the mascott would be and someone posted "the fog"  too cute! :bravo:

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now